The Case Scenario of Johnson Essay
The anatomic nervous system is responsible for body temperature, heart rate, body temperature, and other physiological functions. The epidural infusion for analgesia or the sympathetic nervous system by blocking it. A routine check on the patient physical signs like temperature indicates any blockage to the automatic control by the autonomic nervous system at an involuntary level. Usually, the blockage happens first, and it is followed by the failure of fibers to . For a patient experiencing a temperature above 38.5 degrees centigrade, nurses are required to inform physicians who then should recommend the removal of an epidural catheter. Nurses can use blood pressure to assess the condition of dermatomes.
The case scenario of Mr. Johnson shows that his temperature was below 38.5 degrees centigrade. His dry skin indicates that the patient is dehydrated. His temperatures were below normal, which is 37.5 degrees centigrade (Meyers, 2004). The dry skin would be an indication of a failure in the autonomic nervous system to regulate temperature. Furthermore, the patient may be having respiratory problems.
The nurse needs to increase the intravenous fluids to remedy the drop in blood pressure. Pressure can fall when the patient is (Burch, McAllister, & Meyer, 2011). Mr. Johnston could be having a or hypertension. This explains the need to increase intravenous fluids. The nurse should continue with the intervention and monitor the temperature and pressure hourly until the situation changes or the anesthetist reviews the case.
The patient is having a dural puncture. The complication is not dangerous; however, in Mr. Johnstons case, the complication is accompanied by a headache. Therefore, the patient has postdural headaches (Kim & Yoon, 2011). The intervention by the nurse should aim at preventing the advancement of the current block into a high block or a total spinal blockade (Baker & Norton, 2004). The nurse has to administer a simple analgesic and ensure the patient is well hydrated (Darvish, et al., 2011).
The hydration and analgesia will assist in repairing the damage by increasing the cerebrospinal fluid (CSF). An opioid would be the most likely cause of the postural headache. When injected, the opioid crosses the dural and arachnoid membrane to enter the CSF. The CSF assists to make the opioid lipid-soluble. When the drug is lipid-soluble, it reaches its intended action centers faster. Hence, the onset of analgesia is rapid (Varela & Burns, 2010).
High lipid solubility increases the of the drug. The nurse should increase the intravenous fluids to make the patient hydrated. Adequate hydration will increase the discharge of the drug from the CSF. Otherwise, when the drug remains in the CSF and the volume of CSF remains unchanged, there will be delayed sedation. The increased respiration rate would be a result of a less lipid-soluble drug that reached the medulla. If the problem persists, the nurse may have to use naloxone as an emergency drug to reverse the effect of opioids (Darvish, et al., 2011). During the care provision, the nurse should check on the patient regularly, at intervals of at least twenty minutes, and report any change of the symptoms to the physician responsible.